Allergic Reaction - Explore the Science & Experts | ideXlab

Scan Science and Technology

Contact Leading Edge Experts & Companies

Allergic Reaction

The Experts below are selected from a list of 327 Experts worldwide ranked by ideXlab platform

Nicholas G Kounis – 1st expert on this subject based on the ideXlab platform

  • coronary stent thrombosis beware of an Allergic Reaction and of kounis syndrome
    Indian heart journal, 2014
    Co-Authors: Nicholas G Kounis, George D Soufras

    Abstract:

    During their everyday practice, physicians are encountering some unexpected, peculiar, bizarre, strange, surprising, extraordinary and astonishing events that need quick explanation and emergency treatment. According to these events, patients with coronary stent implantation who accidentally developed an Allergic Reaction elsewhere in the human body from various causes developed, contemporarily, the much feared intrastent thrombosis. For example, acute myocardial infarction, in the stented area, has coincided with Allergic Reaction following intravenous administration of the non-anionic contrast material iopromide during a routine excretory urography.1 Stent thrombosis has been associated with Allergic symptoms such as glottis edema, cold sweat, and tongue enlargement following a flavonate-propyphenazone administration a week after stent implantation.2 Intrastent thromboses have also been reported following insect and larvae sting-induced Allergic Reactions.3 Late drug eluting stent thrombosis defined as type III variant of Kounis syndrome4 has occurred following an Allergic Reaction to non steroidal anti-inflammatory agent acemetacine.5 The astonishing event is that even an Allergic Reaction to clopidogrel,6 the drug that is given to prevent stent thrombosis, itself has induced stent thrombosis! An additional report published in Indian Heart Journal7 was referred to a 60-year-old male patient with stent implantation for critical left anterior descending coronary artery stenosis who developed stent thrombosis following a snake bite. This patient was thrombolysed and his coronary angiogram, 5 days later, revealed patent stent with TIMI III flow and no evidence of thrombus.

    All above reports were concerning patients who were receiving multiple medications, known to induce Allergic Reactions, following stent implantation. Therefore, one can assume that stents, like magnet, attract inflammatory cells and constitute the area of possible mast cell and platelet activation.

  • kounis syndrome a manifestation of drug eluting stent thrombosis associated with Allergic Reaction to contrast material
    International Journal of Cardiology, 2010
    Co-Authors: John S Kogias, Maria Batsolaki, Georgia V Gouveloudeligianni, Emmanouil Papadakis, Constantinos G Tsatiris, George Hahalis, George N Kounis, Andreas Mazarakis, Nicholas G Kounis

    Abstract:

    Stent components acting as potential antigens and promoting intracoronary mast cell activation can lead to catastrophic intrastent thrombosis. Patients with drug-eluting stent (DES) implantation are prone to hypersensitivity Reactions from five potential antigens namely, nickel strut, polymer coating, eluted drug, as well as, concomitant drugs clopidogrel and aspirin. These events may be more common than suspected because it is hard to document them, unless they become systemic, in which case they manifest themselves as the Kounis syndrome characterized by the concurrence of acute coronary events with hypersensitivity Reactions. This report concerns of a patient with implanted DES who developed an acute myocardial infarction in the stent area following an Allergic Reaction to contrast material.

Christophe Baudouin – 2nd expert on this subject based on the ideXlab platform

  • Allergic Reaction to topical eyedrops
    Current Opinion in Internal Medicine, 2005
    Co-Authors: Christophe Baudouin

    Abstract:

    Purpose of review To examine recently published papers dealing with drug-induced Allergic Reactions. As allergy is only one possible mechanism, this review was extended to all reports or studies describing Allergic, inflammatory or toxic effects related to eyedrops since 2004. Recent findings These studies were first classified into clinical reports or surveys, experimental works and biological studies showing drug-induced effects on the ocular surface or eyelids. Studies aimed at determining the role of preservatives or comparing preservative-free and preserved eyedrops were further analysed separately. Summary Reports on Allergic or toxic Reactions of eyedrops are published repeatedly. The reports raising the most important issues are those concerning antiglaucoma drugs. They consistently describe inflammatory Reactions at the conjunctival level, with strong evidence that preservative is a major source of toxicity for the ocular surface.

  • Allergic Reaction to topical eyedrops
    Current Opinion in Allergy and Clinical Immunology, 2005
    Co-Authors: Christophe Baudouin

    Abstract:

    Purpose of reviewTo examine recently published papers dealing with drug-induced Allergic Reactions. As allergy is only one possible mechanism, this review was extended to all reports or studies describing Allergic, inflammatory or toxic effects related to eyedrops since 2004.Recent findingsThese stu

Dan Pettitt – 3rd expert on this subject based on the ideXlab platform

  • absence of cross reactivity between sulfonamide antibiotics and sulfonamide nonantibiotics
    The New England Journal of Medicine, 2003
    Co-Authors: Brian L Strom, Rita Schinnar, Andrea J Apter, David J. Margolis, Ebbing Lautenbach, Sean Hennessy, Warren B Bilker, Dan Pettitt

    Abstract:

    background The safety of sulfonamide nonantibiotics is unclear in patients with prior Allergic Reactions to sulfonamide antibiotics. methods We conducted a retrospective cohort study using the General Practice Research Database in the United Kingdom, examining the risk of Allergic Reactions within 30 days after the receipt of a sulfonamide nonantibiotic. Patients with evidence of prior hypersensitivity after the receipt of a sulfonamide antibiotic were compared with those without such evidence. Similar analyses were also performed with the use of penicillins instead of sulfonamides, to determine whether any risk was specific to sulfonamide cross-reactivity. results Of 969 patients with an Allergic Reaction after a sulfonamide antibiotic, 96 (9.9 percent) had an Allergic Reaction after subsequently receiving a sulfonamide nonantibiotic. Of 19,257 who had no Allergic Reaction after a sulfonamide antibiotic, 315 (1.6 percent) had an Allergic Reaction after receiving a sulfonamide nonantibiotic (adjusted odds ratio, 2.8; 95 percent confidence interval, 2.1 to 3.7). However, the risk of Allergic Reactions was even greater after the receipt of a penicillin among patients with a prior hypersensitivity Reaction to a sulfonamide antibiotic, as compared with patients with no such history (adjusted odds ratio, 3.9; 95 percent confidence interval, 3.5 to 4.3). Furthermore, among those with a prior hypersensitivity Reaction after the receipt of a sulfonamide antibiotic, the risk of an Allergic Reaction after the subsequent receipt of a sulfonamide nonantibiotic was lower than the risk of an Allergic Reaction after the subsequent receipt of a penicillin (adjusted odds ratio, 0.7; 95 percent confidence interval, 0.5 to 0.9). Finally, the risk of an Allergic Reaction after the receipt of a sulfonamide nonantibiotic was lower among patients with a history of hypersensitivity to sulfonamide antibiotics than among patients with a history of hypersensitivity to penicillins (adjusted odds ratio, 0.6; 95 percent confidence interval, 0.5 to 0.8). conclusions There is an association between hypersensitivity after the receipt of sulfonamide antibiotics and a subsequent Allergic Reaction after the receipt of a sulfonamide nonantibiotic, but this association appears to be due to a predisposition to Allergic Reactions rather than to cross-reactivity with sulfonamide-based drugs.